Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 6, NWS Norman, OK
NWS Norman, OK issued this high wind warning at May 27, 2008, 11:41 PM CDT for 6 counties in Texas; Cotton County, Jackson County, Tillman County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2008, 11:41 PM CDT (04:41 UTC)
- Expired
- May 28, 2008, 2:22 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
Counties Cotton County, OK, Jackson County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 33 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 827 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 280441 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1141 PM CDT TUE MAY 27 2008 OKZ036-037-044-TXZ083>086-088-089-280800- /O.NEW.KOUN.HW.W.0006.080528T0441Z-080528T0800Z/ JACKSON-TILLMAN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-BAYLOR- ARCHER- INCLUDING THE CITIES OF...ALTUS...FREDERICK...WALTERS...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY 1141 PM CDT TUE MAY 27 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM CDT WEDNESDAY. STRONG WINDS ASSOCIATED WITH WEAKENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF WESTERN NORTH TEXAS AND THE RED RIVER VALLEY OF SOUTHWEST OKLAHOMA. GUSTS OF 60 TO 70 MPH WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CJS
1 follow-up statement
000 WWUS74 KOUN 280722 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 222 AM CDT WED MAY 28 2008 OKZ036-037-044-TXZ083>086-088-089-280830- /O.CAN.KOUN.HW.W.0006.000000T0000Z-080528T0800Z/ JACKSON-TILLMAN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-BAYLOR- ARCHER- INCLUDING THE CITIES OF...ALTUS...FREDERICK...WALTERS...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY 222 AM CDT WED MAY 28 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE HIGH WIND WARNING. THE HIGH WINDS THAT WERE OCCURRING EARLIER THIS MORNING OVER THE AREA HAVE SINCE SUBSIDED. WIND GUSTS THROUGH THE REST OF THE MORNING SHOULD REMAIN BELOW 35 MPH. $$ CJS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at May 27, 3:12 PM CDT, 8 hours 29 minutes earlier.
Area forecast discussion, May 27, 3:12 PM CDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT TUE MAY 27 2008
.DISCUSSION...
SLOW MOVING COLD FRONT WILL WORK ITS WAY SOUTH ACROSS THE AREA
TONIGHT AND EARLY WEDNESDAY. AS IT DOES SO IT WILL BE FOCUS FOR YET
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THERE REMAINS A SEVERE
THREAT ACROSS MAINLY SOUTHWEST OKLAHOMA INTO NORTH TEXAS WHERE
BETTER INSTABILITY RESIDES. HEAVY RAIN WILL ALSO BE A CONCERN WITH
THE SLOW MOVEMENT OF THE BOUNDARY OVERNIGHT. THEREFORE HAVE ISSUED A
FLOOD WATCH FOR TONIGHT ACROSS SOUTH-CENTRAL INTO SOUTHEAST FOR
TONIGHT.
COULD BE A FEW SHOWERS LEFT WEDNESDAY MORNING. OTHERWISE COOLER
DRIER AIRMASS WILL MAKE FOR SLIGHTLY MORE COMFORTABLE DAY ON
WEDNESDAY ACROSS MOST OF THE AREA. THIS WILL BE SHORT-LIVED AS SOUTH
WINDS AND HIGHER DEWPOINTS RETURN ON THURSDAY. QUITER PERIOD OF
WEATHER EXPECTED SECOND HALF OF WEEK INTO WEEKEND... ALTHOUGH VERY
WARM AND MUGGY CONDITIONS WILL EXIST. ANOTHER WEAKER SFC FRONT MOVES
SOUTH ACROSS AREA ON SATURDAY/SATURDAY NIGHT... BUT SHOULD GO
THROUGH DRY. MUCH OF THE REMAINDER OF THE FORECAST LOOKS WARM AND
PRECIP FREE AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 63 82 69 90 / 60 10 10 10
HOBART OK 64 84 68 94 / 50 10 10 10
WICHITA FALLS TX 68 89 72 93 / 60 20 10 0
GAGE OK 51 78 66 92 / 20 10 10 10
PONCA CITY OK 62 76 67 89 / 40 10 10 10
DURANT OK 69 87 71 89 / 60 20 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING
FOR OKZ027>032-039>043-045>048-050>052.
TX...NONE.
&&
25/30Hazardous weather outlook, May 27, 11:58 AM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT TUE MAY 27 2008
OKZ004>048-050>052-TXZ083>090-281200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1158 AM CDT TUE MAY 27 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PARTS OF WESTERN
OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS SOUTHWEST OF A LINE FROM ARNETT... TO
WATONGA... TO DUNCAN AND WAURIKA OKLAHOMA. THIS ALSO INCLUDES ALL OF
WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE AFTER 2 PM INTO
TONIGHT.
IMPACTS...
LARGE HAIL TO THE SIZE OF GOLFBALLS... STRONG WINDS TO 65 MPH... AND
LOCALLY HEAVY RAINS WILL BE THE MAIN SEVERE WEATHER CONCERNS.
HOWEVER... AN ISOLATED TORNADO CANNOT BE RULED OUT THIS AFTERNOON
AND EVENING. LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLOODING WILL
ALSO BE POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN ON SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND TONIGHT.
DISCUSSION...
ONGOING THUNDERSTORMS ACROSS PARTS OF CENTRAL AND SOUTHEAST OKLAHOMA
WILL CONTINUE EARLY THIS AFTERNOON. MEANWHILE... A COLD FRONT
LOCATED OVER THE OKLAHOMA AND TEXAS PANHANDLES WILL MOVE INTO PARTS
OF WESTERN OKLAHOMA THIS AFTERNOON AND CONTINUE TO MOVE ACROSS THE
AREA TONIGHT. THE MORNING STORMS HAVE ALSO GENERATED AN OUTFLOW
BOUNDARY THAT WILL EXTEND FROM THE COLD FRONT SOUTHEASTWARD ACROSS
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. SCATTERED THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG THE FRONT DURING THE AFTERNOON HOURS.
IF THE OUTFLOW BOUNDARY CAN MAINTAIN ITSELF THIS AFTERNOON... IT
COULD ALSO BE A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. THE
AIRMASS TO THE SOUTH OF THE OUTFLOW BOUNDARY IS EXPECTED TO BECOME
VERY UNSTABLE THIS AFTERNOON ACROSS PARTS OF SOUTHWEST OKLAHOMA AND
NORTH TEXAS. SOME OF THE STORMS MAY BECOME SEVERE DESPITE RATHER
MODEST WIND SHEAR. THE PRIMARY SEVERE WEATHER THREATS ARE EXPECTED
TO BE LARGE HAIL AND DAMAGING WINDS. HOWEVER... ISOLATED TORNADOES
COULD STILL BE A THREAT THIS AFTERNOON AND EVENING... IF THE
REMNANTS OF THE OUTFLOW BOUNDARY AND THE COLD FRONT CAN FAVORABLY
MODIFY THE LOW LEVEL WINDS IN THE AREA AND THE INSTABILITIES REACH
VERY HIGH VALUES.
THE THUNDERSTORM ACTIVITY IS EXPECTED TO ADVANCE TO THE SOUTHEAST AS
THE COLD FRONT MOVES ACROSS THE AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE TONIGHT. THE HEAVY RAIN
MAY LEAD TO FLOODING IN SOME LOCATIONS. PLEASE REFER TO THE FLOOD
WATCH FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS MAY BE CONTINUING IN SOUTHEAST OKLAHOMA ON
WEDNESDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF STORMS IN NORTHERN
OKLAHOMA SUNDAY NIGHT.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
MAXWELLIn the hours before
Local storm report, May 27, 7:37 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
737 PM CDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND GST 5 NE ELDORADO 34.52N 99.59W
05/27/2008 M58 MPH JACKSON OK TRAINED SPOTTER
&&
DWSpecial weather statement, May 27, 7:55 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 755 PM CDT TUE MAY 27 2008 TXZ087-088-280115- KNOX TX-BAYLOR TX- 755 PM CDT TUE MAY 27 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR AND KNOX COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES NORTH OF VERA TO 5 MILES WEST OF MUNDAY AT 755 PM CDT...MOVING EAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN BAYLOR AND KNOX COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, May 27, 8:14 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 814 PM CDT TUE MAY 27 2008 TXZ087-088-280145- KNOX TX-BAYLOR TX- 814 PM CDT TUE MAY 27 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR AND KNOX COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER GOREE AT 814 PM CDT...MOVING EAST AT 19 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. WR
Special weather statement, May 27, 8:36 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 836 PM CDT TUE MAY 27 2008 TXZ086-088>090-280215- WICHITA TX-CLAY TX-ARCHER TX-BAYLOR TX- 836 PM CDT TUE MAY 27 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR...CLAY AND WICHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM IOWA PARK TO 31 MILES SOUTHWEST OF WESTOVER AT 836 PM CDT...MOVING EAST AT 23 MPH. SMALL HAIL MAY OCCUR WITH A 30-MINUTE PERIOD OF VERY HEAVY RAINFALL. LIGHTER SHOWERS WILL FOLLOW THE THUNDERSTORMS. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. WR
Special weather statement, May 27, 9:00 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 900 PM CDT TUE MAY 27 2008 OKZ037-TXZ083>085-087-280300- TILLMAN OK-HARDEMAN TX-WILBARGER TX-FOARD TX-KNOX TX- 900 PM CDT TUE MAY 27 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN...KNOX... TILLMAN AND WILBARGER COUNTIES. OCCASIONAL WIND GUSTS 45 TO 55 MPH CAN BE EXPECTED BEHIND THE LINE OF THUNDERSTORMS THAT IS MOVING AWAY TO THE EAST OF WICHITA FALLS AND ARCHER CITY. ONCE THE THUNDERSTORMS PASS THERE MAY BE A PERIOD OF VERY GUSTY WIND FROM THE SOUTH OR SOUTHEAST. THE WIND MAY LAST AROUND ONE HOUR. WR
Special weather statement, May 27, 9:59 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 959 PM CDT TUE MAY 27 2008 OKZ007-280330- GRANT OK- 959 PM CDT TUE MAY 27 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF WAKITA AT 959 PM CDT...MOVING NORTHEAST AT 14 MPH. SMALL HAIL IS POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 28 min |
| May 27, 7:29 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Wichita, Wilbarger | 41 min |
| May 27, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 23 min |
| May 28, 12:28 AM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher | 2 hr |
Nearby
High Wind Warnings in Texas, 2008High Wind Warnings in Oklahoma, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.